Kentucky, 2021

Flash Flood and Hail in Kentucky, August 25 to 26, 2021

August 25 to 26, 2021 · NWS LMK · 7 events in 2 counties and zones

Surface high pressure was solidly over central Kentucky, but given the moist atmosphere and temperatures in the 90s, afternoon and evening thunderstorms resulted in a variety of severe thunderstorm damage across central Kentucky. Reports ranged from flash flooding and wind damage to a couple of lightning fires.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Surface high pressure was solidly over central Kentucky, but given the moist atmosphere and temperatures in the 90s, afternoon and evening thunderstorms resulted in a variety of severe thunderstorm damage across central Kentucky. Reports ranged from flash flooding and wind damage to a couple of lightning fires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 25, 2:21 PM EST, 15 minutes earlier.

Area forecast discussion, Aug 25, 2:21 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
321 PM EDT Wed Aug 25 2021

.Short Term...(This evening through Thursday)
Issued at 300 PM EDT Wed Aug 25 2021

Showers and storms are currently across our northern CWA, driven by
forcing from weak 700-400 PVA associated with a weak mid-level
shortwave and remnant sfc outflow boundaries in a supportive
environment where PWATs are 1.6-1.9". Daytime heating has allowed
SBCAPE to increase to 1500-3000 J/kg along with steep low level
lapse rates around 7.5-8 C/km. Clusters of strong storms are
possible through this afternoon and evening mainly north of the
Cumberland Pkwy, capable of gusty winds and frequent lightning. With
weak flow aloft, storm motions will remain rather slow, allowing for
extended residence time of heavy rainfall on a given area. Some
localized nuisance flooding may be possible due to the high PWAT
airmass in place. Scattered convection will be possible through the
rest of this afternoon and evening hours before peak heating is
lost.

Confidence remains limited in the short term given the poor
performance of CAMs initializing so far today. With the sfc high
over the region, expect the pre-dawn hours to have some patchy fog
as light winds accompany low level moisture. Could see some dense
fog in spots that pick up some rainfall this afternoon. Patchy fog
should burn off around sunrise, leading to another hot and muggy day
with increased precip chances.

Upper level pattern will continue to feature the upper level ridge
across the central US, with a deep East Coast high pressure system
that will continue to filter moisture-rich Gulf air into our region.
1000-850mb thicknesses indicate temps will once again be in the low
to mid 90s. Latest guidance blend did drop tomorrow's high forecast
a degree or two, which seems reasonable given the increased cloud
coverage and PoPs expected tomorrow. Generally speaking, areas east
of I-65 will range between 89-93, and areas west of I-65 in the 90-
95 range. Heat indices will once again be in the 100-104 degree
range across southern IN and KY counties west of I-65. Our Bluegrass
region may have heat indices below 100.

The weak mid-level shortwave will be just east of the CWA by
tomorrow afternoon, but given the high PWAT environment and
afternoon heating allowing our region to destabilize to roughly 1500-
3000 J/kg again, should be enough forcing to fire off scattered-
numerous showers and storms tomorrow afternoon. Could begin to see
convective initiation around 19z. With another day of weak flow
aloft, very little shear will limit storm motions and organization.
Storm motions may only be around 15kts or so, if model soundings
hold true. Soundings showing K Index values around 40 suggest
torrential rainfall will be possible, so will have to watch for
isolated flooding issues (OHRFC 1-hr FFG is slightly above 2").
Convective activity should diminish during the early evening hours
as peak heating is lost.

&&

.Long Term...(Thursday night through Wednesday)
Issued at 315 PM EDT Wed Aug 25 2021

====================================
Synoptic Overview
====================================

Persistent mid-level ridge centered across the SW Atlantic will
continue to have a strong influence on the weather pattern across
the Ohio Valley this weekend and into next week.  The ridge may
remain just far enough east to allow a plume of moisture laden air
to come into the Ohio Valley from the southwest.  Overall, this is a
typical late summertime pattern for the area.  The overall set up
will feature mainly diurnally driven convection each
afternoon/evening this weekend.  Moving into next week, a stronger
mid-level trough axis moving through in the westerlies to the north
may be strong enough to knock down the ridge and allow a front to
drive southward into the region.  At the same time, a tropical
disturbance now over the southern Caribbean is forecast to move
northwestward and develop into a tropical cyclone.  This tropical
cyclone may impact a portion of the Gulf coast states early next and
there is a possibility that some of the remnants may flow northward
into the Tennessee and Ohio Valleys around the middle of next week.

====================================
Model Trends/Discussion/Preference
====================================

Overall model agreement remains decent through the weekend, but
significant differences remain on the table for next week, due to
uncertainty in many variables of the forecast process.

In general, I expect the short term/high res models to struggle with
convection in the near term.  The overall pattern depicted by the
models suggest mainly diurnally driven convection due to afternoon
heating.  However, various left over boundaries on the mesoscale or
even beta scale will make defining an area difficult.

The models do agree that heights may rise a bit on Saturday as
troughing develops out to the west.  We'll still have plenty of low-
level moisture to work with, but with the higher heights, model
soundings across the region all show a bit more capping.  As heights
fall a bit on Sun/Mon, we should see afternoon/evening coverage
increase once again.

Moving into next week, the global models all show a current tropical
disturbance over the Caribbean will move northwest and into the
western half of the Gulf early next week.  While the deterministic
runs aim for the TX/LA border with a possible landfall, an
examination of the ensembles shows a very wide range of tracks and
intensities for this system.  In fact, the ensemble spread shows
that anywhere from Brownsville, TX all the way over to the FL/AL
line could be under the gun for a late August tropical cyclone.
Beyond the land fall, there is a possibility that the remnants could
come further north into the Ohio Valley.  The Canadian GEM and the
25/00Z and 25/12Z Euro suggest this, though the 12Z GFS isn't on
board at this time.

====================================
Sensible Weather Impacts
====================================

...Heavy Rainfall Possible Next Week...

For the Friday-Sunday period, very warm and humid conditions will
continue across the region.  Scattered afternoon/evening showers and
storms are expected on Friday with a slightly lesser amount of
coverage for Saturday.  Temperatures during this period will feature
highs in the upper 80s to the lower 90s with overnight lows in the
upper 60s to the lower 70s.

Shower and thunderstorm coverage looks to increase a bit as we get
into the Sunday and Monday time frame as a mid-level trough axis
swings through the Great Lakes and flattens out the ridge.  At the
same time, a slow moving frontal boundary will drop into the region
from the north.  This front should serve as a focus for renewed
convective development across the region. Given the moisture
available, heavy rainfall and possibly some local flooding issues
may develop.  Given the relatively good agreement, have increased
PoPs in the Sun-Mon time frame a bit over the blend.  Will also be
lowering temps here with mainly upper 80s expected.

For the Tue-Wed period, there remains a LOT of uncertainty on where
the remnants of the tropical system in the Gulf will end up.  There
has been a signal in the GEM and Euro data that the remnants could
come northward and merge along the front pushing through the Ohio
Valley.  That certainty is a plausible scenario and one that could
bring very heavy rainfall and possible flooding to the region.  At
the same time, the ensembles continue have quite a bit of spread
through the period.  As such, I expect we'll see a wide range of
solutions over the coming days as the system develops and additional
data is collected over the Gulf due to hurricane hunter flights.

====================================
Forecast Confidence
====================================

Thursday Night - Saturday Night : Medium confidence on all elements
Sunday - Monday: Low-medium confidence on all elements
Tuesday - Wednesday: Low confidence on all elements

&&

.Aviation...(18Z TAF Issuance)
Issued at 1220 PM EDT Wed Aug 25 2021

Mid and high level cloud debris from early morning convection
continues to cover areas along and north of I-64. Beginning to see
scattered cu develop as temperatures warm into the low 90s.

There remains a slight chance of a shower or thunderstorm popping up
across southern Indiana or northern Kentucky. This could impact SDF,
HNB, or LEX, but confidence remains low and will keep TAFs dry.
Winds will remain light and variable as a surface high works through
the region today.

Guidance is strongly hinting at some fog across the region tomorrow
morning, so included MVFR vis restrictions at HNB, LEX, and BWG for
the pre-dawn hours.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...MJ
Aviation...CJP
Hazardous weather outlook, Aug 25, 2:29 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
329 PM EDT Wed Aug 25 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
329 PM EDT Wed Aug 25 2021 /229 PM CDT Wed Aug 25 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered showers and storms will continue this afternoon and early
evening. Storms are capable of gusty winds, frequent lightning, and
heavy rainfall. Slow storm motions may lead to some localized
flooding issues.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values will generally range from 100 to 105 degrees in
the afternoon Wednesday and Thursday along and west of I-65.

Scattered storms are forecast each afternoon and evening. Locally
heavy rainfall and lightning are the primary storm hazards. A cold
front approaching Sunday and Monday may bring more widespread
activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed at least through the
weekend.

CJP/MJ

In the hours before

Special weather statement, Aug 25, 1:00 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
200 PM EDT Wed Aug 25 2021

INZ077-078-251845-
Washington IN-Scott IN-
200 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of west central Scott
and northeastern Washington Counties through 245 PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brownstown, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern
Washington and west central Scott Counties, including the following
locations... New Philadelphia, Kossuth, Plattsburg, Canton,
Harristown and Little York.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3876 8603 3877 8602 3876 8601 3877 8598
      3875 8598 3876 8596 3875 8595 3876 8594
      3875 8592 3875 8590 3873 8588 3874 8585
      3869 8579 3856 8610 3878 8621 3877 8620
      3878 8618 3876 8613 3878 8609
TIME...MOT...LOC 1800Z 326DEG 7KT 3880 8610

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 25, 1:07 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
207 PM EDT Wed Aug 25 2021

KYZ042-043-251830-
Bourbon KY-Nicholas KY-
207 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of east central Bourbon
and southeastern Nicholas Counties through 230 PM EDT...

At 207 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sharpsburg, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of east central
Bourbon and southeastern Nicholas Counties, including the following
locations... Plum, Sprout, East Union, Weston and Moorefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3830 8385 3819 8398 3818 8399 3815 8404
      3832 8405 3835 8387 3835 8386 3833 8386
      3833 8385 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1807Z 268DEG 13KT 3824 8396

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 25, 1:15 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
215 PM EDT Wed Aug 25 2021

KYZ037-251900-
Harrison KY-
215 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Harrison County
through 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falmouth, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Cynthiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3831 8431 3852 8448 3854 8448 3853 8446
      3854 8443 3857 8441 3858 8422 3857 8420
      3856 8422 3855 8421 3856 8419 3854 8416
      3853 8418 3850 8418 3850 8416 3849 8417
      3848 8415 3848 8413 3846 8411
TIME...MOT...LOC 1815Z 318DEG 15KT 3855 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 25, 1:16 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
216 PM EDT Wed Aug 25 2021

KYZ033>035-251900-
Shelby KY-Henry KY-Franklin KY-
216 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern Shelby,
southeastern Henry and Franklin Counties through 300 PM EDT...

At 216 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of New Castle, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Frankfort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3846 8495 3844 8496 3843 8496 3843 8494
      3846 8493 3845 8491 3844 8493 3842 8488
      3838 8490 3837 8487 3836 8487 3835 8481
      3828 8473 3828 8474 3814 8493 3836 8513
      3848 8497
TIME...MOT...LOC 1816Z 318DEG 15KT 3838 8499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, Aug 25, 1:54 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
254 PM EDT Wed Aug 25 2021

KYZ043-251930-
Nicholas KY-
254 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of eastern Nicholas
County through 330 PM EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carlisle, moving southeast at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of eastern Nicholas
County, including the following locations... Sprout, East Union,
Weston, Moorefield, Pleasant Valley and Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3830 8385 3821 8396 3827 8407 3842 8395
      3839 8393 3836 8392 3836 8389 3835 8390
      3836 8387 3835 8387 3835 8386 3833 8386
      3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1854Z 299DEG 23KT 3832 8393

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MJ
Special weather statement, Aug 25, 2:16 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
316 PM EDT Wed Aug 25 2021

KYZ030-031-034-038-252000-
Jefferson KY-Oldham KY-Shelby KY-Spencer KY-
316 PM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northwestern
Spencer, south central Oldham, western Shelby and east central
Jefferson Counties through 400 PM EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middletown, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Shelbyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3827 8513 3802 8525 3810 8544 3811 8543
      3812 8543 3811 8546 3815 8556 3833 8548
TIME...MOT...LOC 1916Z 290DEG 13KT 3822 8544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MJ

The radar

The Louisville radar (KLVX), 68 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 lightning, 1 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
August 25, 2:36 PM EST
Where
Shelby County, 1.08 mi W of Chestnut Grove
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
38.300, -85.290

There was suspected microburst damage along Dover Road. One outdoor pavilion was demolished. Multiple large branches were down, and a tree was uprooted. There was also a large building with a 14 foot Overhead Door that was damaged.

Lightning, Shelby

When
August 25, 3:08 PM EST
Where
Shelby County, 0.88 mi NE of Finchville
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
38.160, -85.310

There was a structure fire caused by a lightning strike. Cost of damage is unknown.

Thunderstorm Wind, Jefferson

When
August 26, 6:52 PM EST to 7:00 PM EST
Where
Jefferson County, 1.48 mi NNE of Louisville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.250, -85.770

There were 15 power lines down in Louisville. The first one came down around 7:52 PM.

Hail, Jefferson

When
August 26, 7:05 PM EST
Where
Jefferson County, 2.07 mi N of Audubon Park
Measured
1 in hail
Reported by
Public
Coordinates
38.230, -85.730

The report was on social media.

Thunderstorm Wind, Jefferson

When
August 26, 7:11 PM EST to 7:15 PM EST
Where
Jefferson County, 1.51 mi ENE of Louisville
Measured
53 kt (61 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.235, -85.753

There were around 12 trees down and one structure collapse in Louisville.

Lightning, Jefferson

When
August 26, 7:35 PM EST
Where
Jefferson County, 1.76 mi NW of Louisville
Property damage
$5,000
Reported by
911 Call Center
Coordinates
38.250, -85.800

There was a commercial building on fire after a lightning strike. The cost of damage is unknown.

Flash Flood, Jefferson

When
August 26, 7:46 PM EST to 9:46 PM EST
Where
Jefferson County, 2.05 mi NNE of Louisville to 2.18 mi NNE of Louisville
Cause
Heavy Rain
Reported by
Public
Coordinates
38.259, -85.772

Two cars were stranded in flood waters. Cost of damage is unknown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2021Every state in 2021This day in weather historyWarnings in Kentucky, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 981064, 981063, 981066, 981065, 981067, 981068, 981062.